Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 11, NWS Bismarck, ND

April 19, 200726 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 19, 2007, 3:10 AM MDT for 26 counties in North Dakota. It took effect at Apr 19, 2007, 4:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2007, 3:10 AM MDT (09:10 UTC)
In effect from
Apr 19, 2007, 4:00 AM MDT
Expired
Apr 19, 2007, 6:00 PM MDT
In force
14 hr
Issued by
NWS Bismarck, ND
All 26 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3253 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 190910
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
410 AM CDT THU APR 19 2007

...VERY WINDY ONCE AGAIN ACROSS CENTRAL AND WESTERN NORTH DAKOTA...

.A DEEP SURFACE LOW PRESSURE SYSTEM HAD SLOWED ITS NORTHEAST
PROGRESSION OVERNIGHT SO WILL ONCE AGAIN BE RESPONSIBLE FOR A
TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL NORTH DAKOTA.
SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE
POSSIBLE. TRAVEL WILL ONCE AGAIN BE DIFFICULT FOR HIGH PROFILE
VEHICLES. WINDS WILL DIMINISH THIS EVENING. 

NDZ001>003-009>011-017>022-031>037-040>048-050-051-191715-
/O.NEW.KBIS.WI.Y.0011.070419T1000Z-070420T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
410 AM CDT THU APR 19 2007 /310 AM MDT THU APR 19 2007/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TODAY AND TONIGHT ACROSS
WEST NORTH DAKOTA AND EAST MONTANA. THIS WILL PRODUCE A SECOND DAY
OF VERY WINDY CONDITIONS ACROSS WEST AND CENTRAL NORTH DAKOTA.
SOUTHEAST WINDS OF 30 TO 40 MPH WILL BE LIKELY WITH HIGHER GUSTS
POSSIBLE. WINDS WILL INITIALLY BE STRONGER ACROSS WESTERN PARTS OF
THE STATE...AND GRADUALLY STRENGTHEN ACROSS CENTRAL PARTS OF THE
STATE. WINDS WILL DIMINISH AFTER 7 PM CDT...OR 6 PM MDT.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OTHER OUTDOOR
ACTIVITIES SUCH AS CONSTRUCTION WORK WILL BE MORE DIFFICULT. USE
EXTRA CAUTION.

$$
MEYER/HAMILTON
1 follow-up statement
000 
WWUS73 KBIS 191549
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1049 AM CDT THU APR 19 2007

...VERY WINDY ACROSS CENTRAL AND WESTERN NORTH DAKOTA...

.A DEEP SURFACE LOW PRESSURE SYSTEM IN MONTANA WILL AGAIN BE
RESPONSIBLE FOR A TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL
NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS
TO 45 MPH ARE POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE
VEHICLES. WINDS WILL DIMINISH THIS EVENING.

NDZ001>003-009>011-017>022-031>037-040>048-050-051-200000-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-070420T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1049 AM CDT THU APR 19 2007 /949 AM MDT THU APR 19 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

A DEEP SURFACE LOW PRESSURE SYSTEM IN MONTANA WILL AGAIN BE
RESPONSIBLE FOR A TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL
NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS
TO 45 MPH ARE POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE
VEHICLES. WINDS WILL DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OTHER OUTDOOR
ACTIVITIES SUCH AS CONSTRUCTION WORK WILL BE MORE DIFFICULT. USE
EXTRA CAUTION.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:03 AM MDT, 7 minutes earlier.

Area forecast discussion, Apr 19, 3:03 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CDT THU APR 19 2007

.SHORT TERM...
FORECAST CONCERNS IN THE SHORT TERM DEAL WITH PRECIPITATION CHANCES
WITH TWO STORM SYSTEMS. THE FIRST...STILL TAKING SHAPE OVER THE
NORTHERN ROCKIES AND EXPECTED TO IMPACT THE REGION TODAY THROUGH
FRIDAY. THE SECOND SHOULD IMPACT THE REGION FRIDAY NIGHT THROUGH
SUNDAY MORNING. THE MODELS ARE IN FAIR AGREEMENT SO WILL UTILIZE A
MODEL BLEND.  WINDS WILL ONCE AGAIN BE A CONCERN TODAY AS WELL.  DUE
TO MONTANA SYSTEM KICKING OUT SLOWER THAN PREVIOUS THOUGHT...TIGHT
SURFACE PRESSURE GRADIENT WILL ONCE AGAIN DEVELOP ACROSS ND. MODEL
BUFR SOUNDINGS INDICATE SOUTHEAST WINDS OF 25-35 KT THROUGH 85H.
THE BIS AND MINOT 88D VAD WIND PROFILES HAVE INDICATED 60-70 KT
WINDS JUST OFF THE SURFACE FOR SEVERAL HOURS NOW. WILL GO AHEAD
AND ISSUE A WIND ADVISORY FOR MOST OF THE CWA THROUGH 7 PM.

CURRENT SURFACE ANALYSIS AT 6Z SHOWED A FRONTAL ZONE...ASSOCIATED
WITH A DEVELOPING STORM SYSTEM...DRAPED ACROSS EASTERN MT. GOOD
MOISTURE CONVERGENCE ALONG THE FRONT HAS ACTED TO FOCUS A LINE OF
SHOWERS AND THUNDERSTORMS ACROSS THIS REGION OVER THE LAST SEVERAL
HOURS. FARTHER EAST...OUT AHEAD OF THIS SYSTEM...SOUTHEAST WINDS OF
15 TO 25 MPH HAVE BEEN SUSTAINED ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA DURING THE EARLY MORNING HOURS. THIS HAS HELPED KEEP
TEMPERATURES UP...WITH READINGS AT 6Z RANGING FROM THE MID 40S TO
THE MID 50S.

AM EXPECTING ANOTHER WINDY DAY ACROSS THE REGION TODAY. RAIN SHOULD
SLOWLY BEGIN THE MOVE INTO PARTS OF WESTERN NORTH DAKOTA THIS
MORNING. HAVE SLOWED THE EASTWARD PROGRESS DOWN SLIGHTLY FROM
PREVIOUS FORECAST AS CURRENT RADAR RETURNS SHOW A SLOWER EASTWARD
PROGRESSION THEN PREVIOUSLY THOUGHT. HOWEVER...BY THIS AFTERNOON
GOOD DYNAMICS ASSOCIATED WITH A NEGATIVELY TILTED UPPER LEVEL
TROUGH...AS WELL AS GOOD LOW LEVEL MOISTURE CONVERGENCE SHOULD
OVERSPREAD MUCH OF THE REGION BRINGING A WAVE OF RAIN TO THE REGION.
SOME THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AS THE MODELS
ARE CONSISTENT IN GENERATING SOME CAPE AND LOW LIS. IN ADDITION...A
BRIEF PERIOD OF A RAIN SNOW MIX WILL ALSO BE POSSIBLE LATE TONIGHT
IN THE NORTHWEST AS THE SYSTEM WRAPS A LITTLE COLD AIR INTO THE
AREA. RAIN WILL THEN END FROM SOUTH TO NORTH EARLY ON FRIDAY MORNING
AS THE SYSTEM MOVES DUE NORTH INTO CANADA. SHORT WAVE RIDGING
BRIEFLY BUILDS IN OVER THE REGION ON FRIDAY DRYING THINGS OUT BEFORE
THE SECOND SYSTEM ARRIVES ON FRIDAY NIGHT BRINING ANOTHER GOOD SHOT
FOR SOME SHOWERS AND THUNDERSTORMS TO THE REGION.

EXPECT TEMPERATURES TO BE NEAR TO SLIGHTLY ABOVE NORMAL IN THE SHORT
TERM PERIOD.

.LONG TERM...
FEW CHANGES IN THE LONG TERM PERIOD TODAY. GFS/ECMWF IN PRETTY GOOD
AGREEMENT IN THE DAY 4-5 PERIOD. THE CANADIAN WHICH SHOWED A SLOWER
SOLUTION WAS THE OUTLIER AND WAS DISCOUNTED. WILL FOLLOW A GFS/ECMWF
SOLUTION.

AT 12Z SUNDAY THE MAIN UPPER LEVEL TROUGH IS LOCATED OVER THE
CENTRAL PLAINS WITH WEAK TROFFINESS EXTENDING INTO THE NORTHERN
PLAINS. THE SURFACE TROUGH EXTENDS FROM THE CENTRAL PLAINS INTO THE
EASTERN DAKOTAS. WILL LEAVE CURRENT POPS ALONE FOR SUNDAY BUT THIS
MAY BE A LITTLE SLOW AS BEST FORCING WILL LIKELY BE OVER THE EASTERN
CWA. WE DID REMOVE THE SLIGHT CHANCE POPS IN THE FAR EASTERN CWA
SUNDAY NIGHT AS SYSTEM SHOULD BE EAST OF THE AREA BY THEN. SHORTWAVE
RIDGE PUSHES INTO THE SOUTHERN CWA SUNDAY NIGHT AND MONDAY WITH A
WEAK ZONAL TO NORTHWEST FLOW ACROSS THE NORTH. MONDAY NIGHT THE FAR
SOUTHERN CWA MAY SEE SOME SHOWERS ASSOCIATED WITH THE NEXT UPPER LOW
MOVING ACROSS THE SOUTHWEST U.S. CURRENT POPS LOOK REASONABLE WITH
ONLY A SLIGHT CHANCE OF SHOWERS OVER THE FAR SOUTHERN TIER COUNTIES.
REMAINDER OF THE FORECAST UNCHANGED AS QUASI-ZONAL FLOW PREVAILS.
GFS INDICATES A COLD FRONT MOVING ACROSS THE CWA WEDNESDAY NIGHT
WITH THE SURFACE LOW OVER SOUTHERN CANADA. PRECIP ASSOCIATED WITH
THIS IF IT PANS OUT WOULD LIKELY BE VERY LIGHT. THEREFORE ADDED A
DRY DAY 8 AND COOLED IT DOWN 3-5 DEGREES FROM DAY 7 TEMPERATURES.

&&

.AVIATION...
MAIN PROBLEM WITH AVIATION TODAY WILL BE TIMING OF MVFR-IFR CIGS AS
THE SURFACE AND UPPER LOWS LIFT NORTH THROUGH EASTERN MONTANA.
LOWEST CIGS AND VSBYS WILL BE OVER THE FAR WEST CLOSEST TO THE LOW
PRESSURE SYSTEM...WITH A BAND OF LOWER CIGS LIFTING THROUGH THE
CENTRAL AND EASTERN CWA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ001>003-009>011-017>022-031>037-040>048-050-051.

&&

BIRK/MEYER/HAMILTON
Hazardous weather outlook, Apr 18, 3:11 PM MDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT WED APR 18 2007

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-192115-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
411 PM CDT WED APR 18 2007 /311 PM MDT WED APR 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE
SYSTEM NOW IN WYOMING WILL TRACK NORTH INTO CANADA THURSDAY AND
FRIDAY BRINGING A FEW THUNDERSTORMS AND SHOWERS OF RAIN TO THE
REGION ON THURSDAY. NO THUNDER IS EXPECTED ON FRIDAY BUT RAIN
SHOWERS WILL LINGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-031>033-040-041-043-044-192115-
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
411 PM CDT WED APR 18 2007 /311 PM MDT WED APR 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 1 AM CDT...OR MIDNIGHT MDT
TONIGHT. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
CAN BE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH SLOWLY
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE
SYSTEM NOW IN WYOMING WILL TRACK NORTH INTO CANADA THURSDAY AND
FRIDAY BRINGING A FEW THUNDERSTORMS AND SHOWERS OF RAIN TO THE
REGION ON THURSDAY. NO THUNDER IS EXPECTED ON FRIDAY BUT RAIN
SHOWERS WILL LINGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017-192115-
DIVIDE-WILLIAMS-MCKENZIE-
411 PM CDT WED APR 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 10 AM CDT...OR 9 AM  MDT
TONIGHT. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS OF UP TO 45 MPH
CAN BE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE
SYSTEM NOW IN WYOMING WILL TRACK NORTH INTO CANADA THURSDAY AND
FRIDAY BRINGING A FEW THUNDERSTORMS AND SHOWERS OF RAIN TO THE
REGION ON THURSDAY. NO THUNDER IS EXPECTED ON FRIDAY BUT RAIN
SHOWERS WILL LINGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.